Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 30, 2010, 4:24 AM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2010, 4:24 AM MDT (10:24 UTC)
- Expired
- Jun 30, 2010, 7:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 165 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WGUS54 KMAF 301024
FFWMAF
NMC015-301315-
/O.NEW.KMAF.FF.W.0029.100630T1024Z-100630T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 AM MDT WED JUN 30 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 715 AM MDT
* AT 415 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL
12 MILES TO THE WEST OF CARLSBAD. THESE SHOWERS AND STORMS WERE
MOVING WEST AT 15 MPH AND WERE PRODUCING RAINFALL AMOUNTS OVER
ONE INCH PER HOUR. SINCE LOCATIONS TO THE WEST OF CARLSBAD
HAVE ALREADY RECEIVED ONE TO TWO INCHES OF RAINFALL SINCE
MIDNIGHT MDT...FLASH FLOODING WILL BE POSSIBLE AS ADDITIONAL
HEAVY RAIN OCCURS THROUGH 6 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.
&&
LAT...LON 3258 10468 3250 10437 3223 10436 3216 10454
3220 10473
$$2 follow-up statements
014
WGUS74 KMAF 301123
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 AM MDT WED JUN 30 2010
NMC015-301315-
/O.CON.KMAF.FF.W.0029.000000T0000Z-100630T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY-
523 AM MDT WED JUN 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM MDT FOR
WEST CENTRAL EDDY COUNTY...
AT 518 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS MUCH OF WEST
CENTRAL EDDY COUNTY...INCLUDING RURAL LOCATIONS WEST OF CARLSBAD.
OVER TWO INCHES OF RAIN WAS EARLIER REPORTED AT THE INDIAN BASIN GAS
PLANT...AND ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLASH
FLOODING OF ARROYOS...CREEKS AND STREAMS...RURAL ROADS...LOW WATER
CROSSINGS AND OTHER LOW LYING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS
THE ROADWAY.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. IF FLASH FLOODING IS OBSERVED...MOVE TO HIGHER
GROUND.
&&
LAT...LON 3258 10468 3250 10437 3223 10436 3216 10454
3220 10473
$$927
WGUS74 KMAF 301216
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
616 AM MDT WED JUN 30 2010
NMC015-301315-
/O.CON.KMAF.FF.W.0029.000000T0000Z-100630T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY-
616 AM MDT WED JUN 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM MDT FOR
CENTRAL EDDY COUNTY...
AT 545 AM MDT...THE PUBLIC REPORTED TWO FEET OF WATER FROM ROCKY
ARROYO RUNNING OVER HIGHWAY 137...10 MILES WEST OF THE INTERSECTION
OF HIGHWAY 137 AND US HIGHWAY 285. AT 607 AM MDT...ADDITIONAL
SHOWERS AND THUNDERSTORMS WERE MOVING WESTWARD AROUND 10 MPH OVER
WEST CENTRAL EDDY COUNTY. ADDITIONAL HEAVY RAINFALL WITH AMOUNTS
OF ONE TO TWO INCHES IS POSSIBLE IN THESE AREAS. THEREFORE...
ADDITIONAL FLASH FLOODING IS LIKELY.
THESE SHOWERS AND STORMS WITH EXCESSIVE RAIN WILL REMAIN OVER MAINLY
RURAL AREAS OF WEST CENTRAL EDDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.
&&
LAT...LON 3258 10468 3250 10437 3223 10436 3216 10454
3220 10473
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 4:01 AM MDT, 23 minutes earlier.
Area forecast discussion, Jun 30, 4:01 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CDT WED JUN 30 2010
.DISCUSSION...
MOIST EASTERLY FLOW PERSISTS ACROSS SOUTHEAST NEW MEXICO AND WEST
TEXAS EARLY THIS MORNING. AN UPPER LEVEL RIDGE OF HIGH PRESSURE
REMAINS IN PLACE ACROSS THE CENTRAL CONUS...WHILE NOW HURRICANE ALEX
IS SLOWLY PUSHING WEST/NORTHWESTWARD ACROSS THE WESTERN GULF OF
MEXICO. WSR-88D IMAGERY SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS
PUSHING WESTWARD ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE
GUADALUPE MOUNTAINS AND UPPER TRANS PECOS REGION...WHILE OTHER
ISOLATED TO SCATTERED SHOWERS CONTINUE TO DEVELOP ACROSS THE PERMIAN
BASIN.
DEEP MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION TODAY...WITH
PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.5 AND 2 INCHES. MINOR
PERTURBATIONS IN THE FLOW ALOFT...COMBINED WITH SEVERAL SURFACE
BOUNDARIES...AND THE DEEP LAYER MOIST AXIS IN PLACE ACROSS THE
REGION SHOULD CONTINUE TO SUPPORT THE DEVELOPMENT OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. THE KMAF
WSR-88D STORM TOTAL PRECIPITATION PRODUCT SHOWS THAT MANY LOCATIONS
ACROSS THE PERMIAN BASIN AND TRANS PECOS REGION HAVE RECEIVED 1 TO 3
INCHES OF RAIN THE PAST FEW DAYS. A DAILY RECORD RAINFALL OF 2.61
INCHES WAS SET AT THE MIDLAND INTERNATIONAL AIRPORT YESTERDAY. FLASH
FLOODING WAS REPORTED IN MIDLAND...ODESSA AND BIG SPRING YESTERDAY
MORNING...AND ADDITIONAL NUMEROUS THUNDERSTORM DEVELOPMENT WILL
SUPPORT THE POTENTIAL FOR ADDITIONAL FLASH FLOODING TODAY. WE HAVE
ISSUED A FLASH FLOOD WATCH FOR MUCH OF THE PERMIAN BASIN AND THE
TRANS PECOS REGION THROUGH EARLY THIS EVENING. WITH QUITE A BIT OF
CLOUD COVER IN PLACE TODAY...ALONG WITH THE PRECIPITATION...HIGH
TEMPERATURES SHOULD REMAIN WELL BELOW NORMAL. SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE ACROSS MOST OF THE REGION TONIGHT...AS
DEEP LAYER MOISTURE PERSISTS ACROSS THE REGION...AND A SOMEWHAT
DIFFLUENT FLOW PATTERN DEVELOPS BETWEEN THE EASTWARD MOVING RIDGE
ACROSS THE CENTRAL PLAINS...AND THE LANDFALLING HURRICANE ALEX
ACROSS THE NORTHEASTERN MEXICAN COAST LATE TONIGHT.
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF
THE REGION THROUGH THIS WEEKEND. THE UPPER LEVEL RIDGE OF HIGH
PRESSURE IS EXPECTED TO REMAIN ENTRENCHED ACROSS THE UPPER
MIDWEST/GREAT LAKES REGION LATE THIS WEEK INTO THIS WEEKEND. MEDIUM
RANGE MODELS ALSO CONTINUE TO SHOW DEEP MOISTURE ACROSS MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO THROUGH LATE THIS WEEK. TO COMPLICATE
MATTERS...REMNANT MOISTURE FROM ALEX MAY LIFT NORTHEASTWARD TOWARD
THE REGION LATE THIS WEEK INTO THE WEEKEND AS SOUTHWESTERLY FLOW
ALOFT INCREASES ACROSS THE DESERT SOUTHWEST AND ROCKY MOUNTAINS
COURTESY OF A DEEPENING TROUGH OVER THE NORTHWESTERN CONUS. WE HAVE
INCREASED POPS TO THE CHANCE CATEGORY ACROSS MOST LOCATIONS THROUGH
THE WEEKEND. FLASH FLOODING CONCERNS MAY CONTINUE...OR POTENTIALLY
INCREASE INTO THIS WEEKEND...ESPECIALLY IF THE REMNANT TROPICAL
MOISTURE MAKES ITS WAY INTO THE FORECAST AREA. TEMPERATURES SHOULD
HOLD BELOW NORMAL THROUGH THE EXTENDED TIME FRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 84 68 82 69 / 60 30 40 30
CARLSBAD NM 80 65 83 65 / 60 30 30 30
DRYDEN TX 84 70 84 72 / 70 50 60 50
FORT STOCKTON TX 80 65 81 67 / 70 40 50 40
GUADALUPE PASS TX 71 59 75 59 / 70 40 40 40
HOBBS NM 83 64 83 66 / 50 30 40 30
MARFA TX 76 60 76 61 / 60 40 40 40
MIDLAND INTL AIRPORT TX 83 67 82 67 / 60 40 40 30
ODESSA TX 83 67 83 67 / 60 40 40 40
WINK TX 83 68 84 70 / 60 40 40 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...CRANE...ECTOR...GLASSCOCK...HOWARD...LOVING...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...WARD...
WINKLER.
&&
67/21Hazardous weather outlook, Jun 30, 3:15 AM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 AM CDT WED JUN 30 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 415 AM CDT WED JUN 30 2010 /315 AM MDT WED JUN 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND STORMS ARE EXPECTED TODAY AND TONIGHT OVER ALL BUT PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND THE PRESIDIO VALLEY WHERE MORE SCATTERED ACTIVITY IS FORECAST. HEAVY RAINFALL WILL BE POSSIBLE ALONG AND EAST OF AN ANDREWS...ORLA AND BALMORHEA LINE TODAY...AND SINCE MANY LOCATIONS HAVE HAD HEAVY RAINFALL OVER THE LAST DAY OR SO IN THESE AREAS...A FLASH FLOOD WATCH WILL BE IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY...WITH THE BEST CHANCE OF RAIN OVER THE LOWER TRANS PECOS. HEAVY RAINFALL WILL ALSO BE POSSIBLE...SO AT LEAST LOCALIZED FLASH FLOODING WILL BE POSSIBLE. RAIN CHANCES WILL CONTINUE INTO THE WEEKEND AS THE REMNANTS OF HURRICANE ALEX MOVE NEAR THE REGION AND BRING A STEADY SUPPLY OF TROPICAL MOISTURE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:24 AM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 30, 3:32 AM MDT | Flash Flood Watch | MAF | Eddy, Lea | 20 hr |
| Jun 30, 4:58 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 30, 5:15 PM MDT | Areal Flood Advisory | MAF | Eddy | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.